MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the johnson and johnson (jnj) preloaded intraocular lens (iol) was defective.No further information was provided.
 
Additional Manufacturer Narrative
Section a, patient information: a2, a4, a5: information unknown/asku.Section b3 date of event: the exact date is unknown.The best estimate is prior to july 19, 2023, when johnson and johnson became aware of the event.Section d6a, if implanted, give date: not applicable.There's no indication the lens was implanted.Section d6b, if explanted, give date: not applicable.There's no indication the lens was implanted.Hence, not explanted.Section h3-other (81): the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information.However, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported the johnson and johnson(jnj) preloaded intraocular lens (iol) would not advance further down the channel.Through follow-up the doctor explained the surgical scrub placed balanced salt solution (bss) in the delivery area of the lens implantation device and partially advanced the lens.Then the doctor advanced the lens further down the delivery channel.As the lens advanced down the channel, it reached a point where it would not advance further, even with a much higher amount of force than is normally used.More bss was added but the implant still would not pass further down the channel.At that point, the doctor asked for the spare lens, and it was easily implanted into the eye.Further feedback from the customer confirmed the issue was not lens damaged but an advancement issue.The lens reached a point where it wouldn¿t move.The iol did not touch the eye.Only the cartridge had contact.There were no other complications.No further information was provided.
 
Additional Manufacturer Narrative
Based on additional information received from the customer, the information entered in section b5 of the initial report requires an update.Furthermore, based on the additional information section h6, medical device problem code must be corrected from 1069 to 2983.The following fields were updated accordingly.Section b5, describe event or problem: it was reported the johnson and johnson(jnj) preloaded intraocular lens (iol) would not advance further down the channel.Through follow-up the doctor explained the surgical scrub placed balanced salt solution (bss) in the delivery area of the lens implantation device and partially advanced the lens.Then the doctor advanced the lens further down the delivery channel.As the lens advanced down the channel, it reached a point where it would not advance further, even with a much higher amount of force than is normally used.More bss was added but the implant still would not pass further down the channel.At that point, the doctor asked for the spare lens, and it was easily implanted into the eye.Further feedback from the customer confirmed the issue was not lens damaged but an advancement issue.The lens reached a point where it wouldn¿t move.The iol did not touch the eye.Only the cartridge had contact.There were no other complications.No further information was provided.Section h6, medical device problem code: 2983 mechanical jam.No further information will be provided under manufacturer report number 3012236936-2023-01911.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17386147
Report Number3012236936-2023-01911
Device Sequence Number6182686
Product Code HQL
UDI-Device Identifier05050474731707
UDI-Public(01)05050474731707(17)260608
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model NumberDIB00
Device Catalogue NumberDIB00U0175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown